In this article we use cluster structures and mirror symmetry to explicitly describe a natural class of Newton–Okounkov bodies for Grassmannians. We consider the Grassmannian , as well as the mirror dual Landau–Ginzburg model , where is the complement of a particular anticanonical divisor in a Langlands dual Grassmannian and the superpotential has a simple expression in terms of Plücker coordinates. Grassmannians simultaneously have the structure of an -cluster variety and an -cluster variety; roughly speaking, a cluster variety is obtained by gluing together a collection of tori along birational maps. Given a plabic graph or, more generally, a cluster seed , we consider two associated coordinate systems: a network or -cluster chart and a Plücker cluster or -cluster chart . Here and are the open positroid varieties in and , respectively. To each -cluster chart and ample boundary divisor in , we associate a Newton–Okounkov body in , which is defined as the convex hull of rational points; these points are obtained from the multidegrees of leading terms of the Laurent polynomials for on with poles bounded by some multiple of . On the other hand, using the -cluster chart on the mirror side, we obtain a set of rational polytopes—described in terms of inequalities—by writing the superpotential as a Laurent polynomial in the -cluster coordinates and then tropicalizing. Our first main result is that the Newton–Okounkov bodies and the polytopes obtained by tropicalization on the mirror side coincide. As an application, we construct degenerations of the Grassmannian to normal toric varieties corresponding to (dilates of ) these Newton–Okounkov bodies. Our second main result is an explicit combinatorial formula in terms of Young diagrams, for the lattice points of the Newton–Okounkov bodies, in the case in which the cluster seed corresponds to a plabic graph. This formula has an interpretation in terms of the quantum Schubert calculus of Grassmannians.
"Newton–Okounkov bodies, cluster duality, and mirror symmetry for Grassmannians." Duke Math. J. 168 (18) 3437 - 3527, 1 December 2019. https://doi.org/10.1215/00127094-2019-0028